We had a FUN LCell Meeting tonite!
And here’s a GIF to proove it! Haha .. can you spot the THREE funny people who like to “dance” in pics?
The GIF animation below won’t work till you click on the image below
Popularity: 1% [?]
7 August 2012 :
Nathanael started his day as normal. He went to school (SJK Kelana Jaya) and was in his Sensory Integration class, when we received a phone call from his teacher that Nathanael was not feeling well. Teacher said after doing some “Roller Board” therapy, he looked like he was unwell and was showing signs of wanting to throw up.
The teacher stopped the therapy and assisted with Nathanael. He threw up then, and then about 30 minutes later he had a seizure attack at school.
It was a bad attack, and one of his teachers help administer Diazepam to stop the seizure attack.
We immediately picked him from his class and rushed him to Damansara Specialist Hospital (DSH) as his peads Dr Vasantha was there. (Easier cos she knew his history, and DSH was not that far). So we drove “madly” with “flashing headlamps” and “hazzard lights” and “horning” and “swerving” in and out of LDP (did u know LDP is super Jam in the morning – before 10am) all the way to DSH!
We rushed him into the Emergency Room and both his heartbeat and blood pressure was high (HB 185. BP 140/93) and his eyes were all red.
At DSH, we could see that Nathanael was still seizing and he finally stopped and rest at about an hour later. (When Diazepam is administered, it can knock you out for approx 8 hours).
Doctor Vasantha ensure that he was stabilized, quickly got him do an MRI to check out the insides, and referred him to his old doctor, Prof Ong in UH.
So after we transferred Nathanael to University Hospital (UH), he was moved from the Emergency Ward to the Children’s Ward and was seen by many doctors. We had to repeat his medical history and explained what happened when he was 5-months old and how he went through the Ketogenic Diet and was Seizure Free, and how after five years of being seizure free, a seizure came back!!
Doctors started Nathanael on an anticonvulsant called Epilim or Sodium Valproate. We were concerned with the side effects of Epilim, but the main concern was to stop the seizures. So Nathanael started on the AED Drug yesterday (7 Aug 2012).
Just before we fed Nathanael the Epilim in the evening, he threw up quite a lot phelgm. Unfortunately he threw up again after feeding on Epilim, and the nurses had to arrange a second dosage for him.
8 August 2012 :
Nathanael was himself today. He behaved as he normally would and the doctors were happy with his condition. He did his EEG today, and we would get the results next week. Nathanael was discharged on Wednesday evening and came home happy and cheery.
His first stop was his bedroom, he climbed on his bed and was smiling as he was lying down on it! HOME SWEET HOME!
Meanwhile we would ask all of you to PRAY along for Nathanael that he would have NO MORE SEIZURES and that there will be NO SIDE EFFECTS when taking the Epilim Drug.
Central Nervous System-Related Side Effects
The antiepileptic Epilim may cause a variety of central nervous system side effects. These include sleepiness, confusion and an increased amount of irritability. Headache may occur in up to one-third of patients on Epilim, and dizziness is also common, occurring in up to 25 percent of patients using Epilim, according to Micromedex.
Heart-Related Side Effects
According to the Micromedex, children on Epilim may experience high blood pressure, an increased heart rate and even chest pain, although, fortunately, these effects only occur in 1 percent to 5 percent of patients. Palpitations–the feeling of a fast-pounding heartbeat–and swelling of the legs and arms may also occur, but these are relatively rare side effects.
Urinary System-Related Side Effects
Patients on Epilim may experience the uncomfortable side effect of urinary frequency, which is the feeling of having to urinate more frequently than usual. In addition, according to Micromedex, there have been reports of children experiencing nighttime bed-wetting while on this medication.
Neuromuscular and Skeletal Side Effects
The medical database UpToDate reports that an abnormal gait and incoordination may affect the legs of children taking Epilim. In addition, according to the pharmacology database MicroMedex, back pain is a common side effect, reported in nearly 10 percent of patients taking this medication. Tremors, abnormal sensations in the arms and legs called paresthesias, twitching, and leg cramps are other muscle-related side effects of Epilim.
Ear- and Eye-Related Side Effects
Epilim may be associated with deafness and ringing in the ears of patients who take this medication. Micromedex reports that between 1 percent and 5 percent of patients may experience deafness and 1 percent to 7 percent may experience a ringing of the ears, called tinnitus. In addition, blurry or double vision may occur as a side effect of this medication in up to 8 percent to 16 percent of patients taking Epilim.
Popularity: 5% [?]